A Caltech Library Service

Solution of N = 2 gauge theories via compactification to three dimensions

Kapustin, Anton (1998) Solution of N = 2 gauge theories via compactification to three dimensions. Nuclear Physics B, 534 (1-2). pp. 531-545. ISSN 0550-3213.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


A number of N = 2 gauge theories can be realized by brane configurations in Type IIA string theory. One way of solving them involves lifting the brane configuration to M-theory. In this paper we present an alternative way of analyzing a subclass of these theories (elliptic models). We observe that upon compactification on a circle one can use a version of mirror symmetry to map the original brane configuration into one containing only D-branes. Simultaneously the Coulomb branch of the four-dimensional theory is mapped to the Higgs branch of a five-dimensional theory with three-dimensional impurities. The latter does not receive quantum corrections and can be analyzed exactly. The solution is naturally formulated in terms of an integrable system, which is a version of a Hitchin system on a punctured torus.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Kapustin, Anton0000-0003-3903-5158
Additional Information:© 1998 Elsevier B.V. Received 14 May 1998; Accepted 3 July 1998. Available online 10 February 1999. Research supported in part by DOE grant DE-FG02-90-ER40542. I would like to thank S. Cherkis, A. Hanany, S. Sethi, A. Uranga, and E. Witten for useful discussions. I am also grateful to E. Witten for reading a preliminary draft of this paper.
Funding AgencyGrant Number
Department of Energy (DOE)DE-FG02-90-ER40542
Subject Keywords:Gauge theories; Integrable models
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Issue or Number:1-2
Classification Code:PACS: 11.15.-q; 11.30.Pb
Record Number:CaltechAUTHORS:20111220-132413324
Persistent URL:
Official Citation:Anton Kapustin, Solution of N = 2 gauge theories via compactification to three dimensions, Nuclear Physics B, Volume 534, Issues 1-2, 23 November 1998, Pages 531-545, ISSN 0550-3213, 10.1016/S0550-3213(98)00520-3.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28539
Deposited By: Tony Diaz
Deposited On:23 Dec 2011 18:03
Last Modified:03 Oct 2019 03:33

Repository Staff Only: item control page